Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Key West, FL

December 12, 2015

NWS Key West, FL issued this small craft advisory at Dec 12, 2015, 2:31 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 2:31 PM EST (19:31 UTC)
Expired
Dec 13, 2015, 4:28 PM EST
In force
26 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WHUS72 KKEY 121931
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
231 PM EST SAT DEC 12 2015

GMZ042>044-052>055-072>075-130330-
/O.NEW.KKEY.SC.Y.0045.151212T1931Z-151213T0400Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
231 PM EST SAT DEC 12 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL FROM OCEAN REEF
TO HALF MOON SHOAL.

* WINDS...STEADY EAST WINDS NEAR 20 KNOTS ARE EXPECTED TONIGHT.

* WAVES/SEAS...SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 8 FEET IN THE
  STRAITS OF FLORIDA THIS EVENING. SEAS OF 2 TO 3 FEET WILL BUILD TO
  3 TO 4 FEET IN HAWK CHANNEL THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
4 follow-up statements
004 
WHUS72 KKEY 130320
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EST SAT DEC 12 2015

GMZ042>044-052>055-072>075-131100-
/O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T1100Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1020 PM EST SAT DEC 12 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT.

* WAVES/SEAS...SEAS OF 5 TO 8 FEET IN THE STRAITS OF FLORIDA TONIGHT
  ...AND 3 TO 4 FEET IN HAWK CHANNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
781 
WHUS72 KKEY 130915
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
415 AM EST SUN DEC 13 2015

GMZ042>044-052>055-072>075-131600-
/O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
415 AM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...

* WINDS...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. 

&&

$$
BS
608 
WHUS72 KKEY 131524
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 AM EST SUN DEC 13 2015

GMZ042>044-052>055-072>075-132100-
/O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 AM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED EARLY THIS AFTERNOON
  ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL. WINDS SHOULD
  DECREASE TO 15 TO 20 KNOTS LATER THIS AFTERNOON.

* WAVES/SEAS...SEAS OF 5 TO 8 FEET ARE EXPECTED THROUGH MOST OF THE
  STRAITS OF FLORIDA TODAY...WITH HIGHEST SEAS OF 9 FEET IN THE GULF
  STREAM. SEAS SHOULD SUBSIDE TO 4 TO 7 FEET IN THE STRAITS LATER
  THIS AFTERNOON. SEAS OF 3 TO 5 FEET ARE EXPECTED IN HAWK CHANNEL
  EARLY...WITH SEAS SUBSIDING TO 2 TO 4 FEET LATER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
512 
WHUS72 KKEY 132128
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 PM EST SUN DEC 13 2015

GMZ042>044-052>055-072>075-132230-
/O.CAN.KKEY.SC.Y.0045.000000T0000Z-151213T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 10:45 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 12, 10:45 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1045 AM EST SAT DEC 12 2015

.DISCUSSION...
A METEOROLOGICAL ANALYSIS THIS MORNING REVEALS A DEEP LAYER MEAN
ANTICYCLONE CENTERED OVER THE EASTERN GULF OF MEXICO BASIN AND
FLORIDA PENINSULA...WITH PREVAILING LARGE-SCALE SUBSIDENCE. DATA FROM
THE KEY WEST MORNING RADIOSONDE BALLOON INDICATED FURTHER
TROPOSPHERIC DRYING AS WELL. IN FACT...THE TOTAL PRECIPITABLE WATER
VALUE OF 1.02 INCHES IS THE LOWEST MEASURED SINCE NOVEMBER 28.
CURRENTLY...SKIES ARE MOSTLY SUNNY AND RAIN-FREE ACROSS THE FLORIDA
KEYS WITH JUST A FEW SHALLOW CUMULUS AND STRATOCUMULUS VARIETIES
OBSERVED. AIR TEMPERATURES IN MOST ISLAND COMMUNITIES ARE IN THE
UPPER 70S...WITH DEWPOINT TEMPERATURES IN THE LOWER 70S. THERMAL AND
MOISTURE CONDITIONS REMAIN ABOVE AVERAGE IN A PERSISTENT MARITIME
TROPICAL AIR MASS. A SURFACE HIGH PRESSURE AREA OVER THE WESTERN
NORTH ATLANTIC IS INTENSIFYING AS A WEAKENING TROUGH OVER THE
NORTHERN BAHAMAS MOVES WESTWARD. THUS...NORTHEAST TO EAST BREEZES ARE
FRESHENING ACROSS KEYS COASTAL WATERS WITH BUILDING SEAS. THE
FORECASTS ARE ON TRACK AT THIS POINT...AND MORNING UPDATES ARE
COMPLETE TO THE DIGITAL FORECAST DATABASE AND DERIVED PRODUCTS. &&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL FLORIDA KEYS COASTAL
WATERS AS EAST BREEZES FRESHEN THIS AFTERNOON. A SMALL CRAFT ADVISORY
LIKELY WILL BE REQUIRED FOR SOME ZONES TONIGHT. A HIGH PRESSURE
SYSTEM OVER THE WESTERN NORTH ATLANTIC WILL INTENSIFY THIS AFTERNOON
AND TONIGHT...RESULTING IN FRESHENING EASTERLY BREEZES ACROSS FLORIDA
KEYS COASTAL WATERS. MEANWHILE...A TROUGH CURRENTLY OVER THE NORTHERN
BAHAMAS WILL WEAKEN AS IT MOVES WESTWARD THROUGH THE FLORIDA KEYS ON
SUNDAY. THEREAFTER...THE HIGH PRESSURE AREA OVER THE WESTERN NORTH
ATLANTIC WILL WEAKEN MONDAY THROUGH WEDNESDAY...RESULTING IN GENTLE
TO MODERATE MOSTLY SOUTHEASTERLY BREEZES ACROSS KEYS COASTAL WATERS.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS BOTH ISLAND TERMINALS TODAY...
WITH A FEW CLOUDS AND DRY WEATHER IN THE FORECAST. WINDS WILL BECOME
A MODERATE BREEZE BY MIDDAY...VEERING TO MORE OF AN EASTERLY
COMPONENT...AND GUSTING TO AROUND 20 KNOTS.
&&

.CLIMATE...
MONTH TO DATE...KEY WEST INTERNATIONAL AIRPORT HAS RECEIVED 4.13
INCHES OF RAINFALL...ECLIPSING THE NORMAL DECEMBER MONTHLY RAINFALL
BY 1.91 INCHES. IN FACT...THE NORMAL RAINFALL FOR THE ENTIRE
METEOROLOGICAL WINTER...DECEMBER THROUGH FEBRUARY...IS JUST 5.75
INCHES. HISTORICALLY DURING STRONG EL NINO EVENTS...AS IS THE CURRENT
EL NINO CLASSIFICATION...THE FLORIDA KEYS HAVE OBSERVED ON AVERAGE
160 PERCENT OF THE NORMAL RAINFALL DURING THE WINTER MONTHS OF
DECEMBER THROUGH FEBRUARY. RAINFALL RECORDS IN KEY WEST DATE BACK TO
1871.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....FLING
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 12, 5:31 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
531 AM EST SAT DEC 12 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
531 AM EST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.